MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ30
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery using a lantern delivery microcatheter (lantern), pod packing coils (packing coil), a non-penumbra coil, a intermediate catheter and a guiding catheter.It should be noted that the patient's anatomy was moderately tortuous and moderately calcified.During the procedure, the physician advanced the lantern through the intermediate catheter and the guiding catheter, and successfully implanted the non-penumbra coil and one of the packing coils into the target vessel.While attempting to insert another packing coil, the physician experienced resistance, and the packing coil could not be advanced beyond the mid-shaft of the lantern.Therefore, the packing coil was retracted from the lantern.After flushing the lantern, the physician re-inserted the lantern and attempted to advance the same packing coil.However, stronger resistance was experienced, and the packing coil could not be advanced beyond the mid-shaft of the lantern.It was reported that the packing coil was unintentionally detached, believed to have detached while being pulled back.Therefore, the lantern containing the packing coil was removed from the patient, and the packing coil was flushed out of the lantern.The procedure was completed using a new packing coil and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned pod packing coil (packing coil) confirmed that the embolization coil was unintentionally detached.Evaluation revealed that the pet lock was intact, and the pull wire was in its initial position within the distal end of the pusher assembly.If the packing coil is retracted against resistance, the pusher assembly may elongate beyond the reach of the pull wire and result in the embolization coil detaching.Based on the reported event, the root cause of resistance during the procedure could not be determined.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22287060
Report Number3005168196-2025-00208
Device Sequence Number18366051
Product Code HCG
UDI-Device Identifier00814548017655
UDI-Public00814548017655
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ30
Device Lot NumberF00012358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown